MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN SAPPHIRE SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 08H00-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely decreased white blood cell (wbc) and neutrophil counts for one patient on a cell-dyn sapphire analyzer.The following data was provided: sample id (b)(6) initial wbc result was 0.568, repeats were 7.912 and 7.428 10e9/l; initial neutrophil result was 0.068, repeats were 5.609 and 5.209 10e9/l there was no impact to patient management reported.
 
Additional Manufacturer Narrative
An abbott field service representative (fsr) was dispatched due to the customer reporting a falsely decreased white blood cell and absolute neutrophil counts on the cell-dyn sapphire analyzer, serial number (b)(6).Through an extensive investigation, the fsr found the pump assy, perist, cdsphr, part number 8921276501, perist pmp tbg-md, list number 91485-01, cdsphr rgt srng x, list number 08h45-01, cdsphr retic srng, list number 08h48-01, needed to be replaced.The fsr also replaced the ftg barb rdcr.093 x.062 kyna rohs, part number 8310820202, located at the optical rbc/plt transfer pump, as it was found to be slightly bent.The fsr also flushed/cleaned the hemoglobin fluidics pathway.All of which resolved the issue.No subsequent issues have been reported.A review of the instrument history revealed no contributing factors described in this complaint.A review of labeling and historical data was done, and both were adequate, with no trends found.Based on all available information and abbott diagnostics' complaint investigation, no systemic issue or product deficiency was identified.
 
Event or Problem Description

Brand Name
CELL-DYN SAPPHIRE SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16997907
Report Number2919069-2023-00015
Device Sequence Number7039972
Product Code GKZ
UDI-Device Identifier00380740016616
UDI-Public00380740016616
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H00-01
Device Catalogue Number08H00-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown